MAUDE Adverse Event Report: STERIS CORPORATION SNOWDEN-PENCER; DISSECT SCISSORS

STERIS CORPORATION SNOWDEN-PENCER; DISSECT SCISSORS
Model Number 32-5950
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the reported event is in progress; a follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that during a patient procedure the tip of their tebbetts dissect scissors broke.The procedure was completed successfully using a different device.No report of injury.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned to steris for evaluation.The evaluation revealed that the tip of the device had separated.This separation is not indicative of normal use.The damaged component is most likely attributed to excessive force.Additionally, the device was manufactured in 2007 and showed evidence of visible wear.The tebbetts dissect scissors, "avoid mechanical shock or overstressing the devices.Avoid overstressing mechanism of instruments by properly gripping and maneuvering during surgery.Instruments are designed to be held with one finger and thumb in ring handles.If force is applied in any other fashion (such as holding handles in a whole hand pistol grip), the mechanism can be easily overstressed resulting in damage or breakage.Proper care and handling is essential for satisfactory performance of any surgical device.The previous cautions should be taken to ensure long and trouble-free service from all your surgical devices.Inspect devices before each use for broken, cracked, tarnished surfaces, movement of hinges, and chipped or worn parts.If any of these conditions appear, do not use the device.Return devices to an authorized repair service center, such as steris ims, for repair or replacement." steris offered in-service training on the proper use and operation of the tebbetts dissect scissors; however, the user facility declined.No additional issues have been reported.

Brand Name
SNOWDEN-PENCER
Common Device Name
DISSECT SCISSORS
Manufacturer (Section D)
STERIS CORPORATION
5 sunnen drive
maplewood MO
Manufacturer (Section G)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4402597401
MDR Report Key23881542
Report Number1923569-2025-00016
Device Sequence Number9464759
Product Code LRW
UDI-Device Identifier10885403148576
UDI-Public(01)10885403148576(10)C07
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number32-5950
Device Catalogue Number325950
Device Lot Number(10)C07
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown